Despite recent developments in the inventory management, introduction of electronic drug trolleys and cabinets, color coding of the filled syringes and many more interventions, medication errors could not be eliminated. The most common of these are syringe swap and human errors regarding wrong drug administration due to look-alike drug containers or sound-alike names of the drugs belonging to diverse groups. Many of the fatalities, that occur in third world countries due to these causes, go unnoticed and unregistered. This special article complements two special editorials on the same topic by Professor Joseph D. Tobias et al and Professor Robert Stoelting, a case report, a patient’s perspective and a ‘Cliniquiz’ being published in the current issue of the journal. It discusses salient features of this issue as well as preventive measures and recommendations. Key words: Medications; Medications errors; Adverse drug events; Look-alike drugs; Sound-alike drugs Tall man lettering; Medication Errors Reporting Program; Anesthesia Patient Safety Foundation Citation: Ismail S and Taqi A. Medical errors related to look-alike and sound-alike drugs
Anaesth Pain & Intensive Care
(2013). Medical errors related to look-alike and sound-alike drugs. Anaesth Pain & Intensive Care, 17(2), 117-122.
Available at: https://ecommons.aku.edu/pakistan_fhs_mc_anaesth/69